Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Any Positive Outcomes From Stopping Birth Control Pill?

Discussion in 'AGA Related Blood Work and Doctors' started by Jettie, Apr 17, 2018.

  1. Jettie

    Jettie New Member

    Joined:
    May 20, 2016
    Messages:
    10
    Likes Received:
    1
    Dislikes Received:
    0
    I started the pill (ortho tri cyclen lo) when I was 16 and had thick hair. I was on it for four years until I noticed regression in my temples and was terrified. I saw a hair specialist and she said I have androgen alopecia caused by PCOS. I saw an endocrinologist who told me I have no symptoms of PCOS. It was then I realized that these doctors really don't know anything with any certainty. I saw another hair specialist who told me that the cause was androgen sensitivity, since my hormone levels are all within normal range. This is more plausible.

    My father has slight hair loss but he is almost 60 and no one else in my family does so I do not think it is genetic. So, I decided to go off the pill, believing it to be the cause of my hair loss. I read on Lara Briden's website that it can take up to a year for the body to recover from the pill and that hairs will still fall out for the first 6 months as they are already in the process of doing so.

    It has been five months since I went off the pill. I notice slight thinning along my part, but not the massive fallout I was led to believe would occur. My period returned immediately. I was acne free until three months in when I had the worst breakout I've had since high school. In the two months since this breakout I have not been acne free but it has calmed down significantly. My only real side effect so far is increased facial hair. My mustache has gotten considerably darker and I have to bleach/wax/etc. much more frequently.

    All of this leads me to believe that I might really have androgen sensitivity because acne, facial hair, and hair loss are signs. But it could also be that my body is not yet producing enough estrogen to balance it out because I was on the pill for four years. I am very scared that my hair loss will get worse due to my "experiment" going off the pill, but I know I will always regret it if I don't give my body a chance to fix it on it's own. I'm going to give myself a full year off the pill and pray that I see some regrowth.

    Has anyone else gone off the pill and seen improvement in doing so?
     

Share This Page